MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR KNOTLESS SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202403
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3,h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a rotator cuff repair, the bioraptor knotless suture anchor fell of when it was being implanted.The anchor was removed using tweezers.The procedure was successfully completed with a delay of less than 30 minutes using a smith and nephew back up device on the originally drilled bone hole, no void was left in patient.The patient's health condition is fine and no further complications were reported.
 
Additional Manufacturer Narrative
The information received from the manufacturer has been re-evaluated for mdr reporting, and it was determined that this case does not meet the threshold for reporting and is therefore considered a non-reportable event.The device was removed using tweezers, without leaving an additional bone hole or void in the patient.The event may have resulted in a minor procedural delay and/or required the use of a backup device to complete the procedure.This event is not likely to cause or contribute to death or serious injury and is considered non-reportable in accordance with applicable regulations.Should further details be provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a follow-up report will be submitted outlining both the event details and the investigations performed.The investigation result will be shared.H3,h6: the reported device was received for evaluation.A visual inspection revealed it was returned with original packaging with the batch number of the complaint on the label.The anchor body was returned with the anchor plug deployed inside and no visible defect.The retention suture and a white suture were returned with no visible defect.The tip of the insertion device is bent.A functional evaluation could not be performed due to the anchor has already been deployed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
BIORAPTOR KNOTLESS SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22157638
Report Number1219602-2025-01388
Device Sequence Number8920844
Product Code MBI
UDI-Device Identifier03596010651273
UDI-Public3596010651273
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202403
Device Lot Number2117497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale